MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0914-20MR; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0914-20MR; INSTRUMENT, BIOPSY
Model Number ATEC 0914-20MR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.
 
Event or Problem Description
It was reported that the plastic sheath on an atec device gets stuck on the patient's skin and tissue requiring a large incision.It is reported that the user has started placing the device to the correct depth with the trocar, removing the trocar, putting in the obturator, and pushing it until it actually goes through the skin instead of tenting, and then pulling back.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that the plastic sheath on an atec device gets stuck on the patient's skin and tissue requiring a large incision.It is reported that the user has started placing the device to the correct depth with the trocar, removing the trocar, putting in the obturator, and pushing it until it actually goes through the skin instead of tenting, and then pulling back.No further information is currently available.The device was not returned for this complaint, and only limited patient-related information was provided.Therefore, a full investigation could not be conducted.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.Root cause analysis did not identify a definitive root cause.The investigation included a comprehensive review of complaint data and risk assessments, but could not perform any testing procedures, because the device was not returned.Conclusion: the reported issue could not be confirmed because the device was not returned.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr review was not conducted since the lot/serial number was not provided by the complainant.

Brand Name
ATEC 0914-20MR
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23632973
Report Number1222780-2025-00600
Device Sequence Number18487119
Product Code KNW
UDI-Device Identifier15420045504899
UDI-Public15420045504899
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC 0914-20MR
Device Catalogue NumberATEC 0914-20MR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown